Doxycycline to steroids?? Advice!

Discussion in 'Fibromyalgia Main Forum' started by cristine04, Apr 10, 2003.

  1. cristine04

    cristine04 New Member

    I am on doxy. for over 2 weeks now and I don't feel better. My hands, wrists, hips, knees--all ache horribly. I believe this aching is what makes me so tired. So, my rheumy. hinted at begining a steroid treatment. What will this be like? Or are there non-steroid treatments for arthritis?? I am trying different meds to see what works, I know many of you have been there.

    Thanks!

    p.s and yes this all kicked into full force after the darn stupid flu shot
  2. Mikie

    Mikie Moderator

    I assume you have RA. Have you tried any NSAIDS or other anti-inflammatories? Steroids are heavy hitters and for me, would be the last drug of choice when nothing else worked.

    I have had local injections for a neuroma and costochondritis, but I only resorted to that when the pain was so great I could no longer walk or sleep.

    Love, Mikie
  3. maryfranf

    maryfranf New Member

    Cristine...dont take steriods...i was on them for nine months a few years ago..i gained 25 pounds..which didnt bother me..but it really tore up my esophagus..now i have to take nexium all the time..it also ruins your skin, hair..etc...it does stop the pain..but it makes it easier for you to get sick too..you catch everything that goes around...sometimes i wish i was still on it, because i didnt have any pain while i was on it..but it just isnt worth the side effects....maryfran